Levaquin & Toxic Epidermal Necrolysis
A rare but serious side effect of Levaquin is a life-threatening skin condition called toxic epidermal necrolysis, also commonly referred to as Lyle’s Syndrome. Typically, toxic epidermal necrolysis is caused by an adverse reaction to over-the-counter or prescription drugs, such as Levaquin. In rare instances, however, toxic epidermal necrolysis is induced by an adverse reaction to an infection or illness. A Levaquin patient displaying symptoms of toxic epidermal necrolysis should treat the situation as a medical emergency. Swift medical treatment is imperative in order to reduce morbidity and the chances of mortality. Although there is no definite treatment for toxic epidermal necrolysis, patients are treated individually based on their symptoms.
- Levaquin Side Effects
- Levaquin & Tendon Ruptures
- Levaquin Lawyers
- Levaquin Lawsuit
- Levaquin Attorney FAQ
Dangerous Product Alert
Because toxic epidermal necrolysis symptoms are similar to those associated with extensive burns, toxic epidermal necrolysis patients are often treated at burn centers.
Levaquin & Symptoms of Toxic Epidermal Necrolysis
When caused by an adverse reaction to Levaquin, toxic epidermal necrolysis usually develops one to three weeks after taking Levaquin. Although toxic epidermal necrolysis affects many parts of the body, toxic epidermal necrolysis most severely affects the mucous membranes, such as the mouth and eyes. Severe symptoms are often preceded by 1 to 2 weeks of fever, which may lead Levaquin patients to initially believe they are suffering from a common upper respiratory tract infection.
Eventually, Levaquin patients suffering from toxic epidermal necrolysis will develop a rash. Then, a few days later, the rash turns into skin lesions. The skin lesions tend to coalesce, creating large blisters.
Levaquin & Toxic Epidermal Necrolysis Treatment
When a Levaquin patient develops toxic epidermal necrolysis, the first step in treatment is to discontinue Levaquin and any other medications that may be causing the disease. Eliminating the causative drug significantly reduces the mortality rate, especially if done before blisters occur. Besides Levaquin, toxic epidermal necrolysis can be caused by various medications, including:
- antibiotics (penicillin and sulfas)
- cough and cold medication
- pain relievers (both prescription and over-the-counter)
- non-steroidal anti-inflammatory drugs
- anti-gout drugs
Levaquin & Toxic Epidermal Necrolysis Lawyers
If you or a family member took Levaquin and experienced a serious Levaquin side effect, such as toxic epidermal necrolysis or Levaquin tendon rupture, please contact us today to speak with our Levaquin lawyers and learn more about your legal rights and options.